Academic Journals Database
Disseminating quality controlled scientific knowledge

Multiple scattering of electromagnetic waves in disordered magnetic media: localization parameter, energy transport velocity and diffusion constant

Author(s): Pinheiro F. A. | Martinez A. S. | Sampaio L. C.

Journal: Brazilian Journal of Physics
ISSN 0103-9733

Volume: 31;
Issue: 1;
Start page: 65;
Date: 2001;
Original page

We review some of our recent results concerning the single and multiple eletromagnetic scattering by magnetic spherical particles. For a single electromagnetic scattering we show that the magnetic contribution alters, when compared to nonmagnetic scattering, the behavior of the cross sections and mean cosine of the scattering angle (ácos qñ). For ferromagnetic particles, resonances may occur even in the small-particle limit when the particle radius is much smaller than the wavelength. The resonances increase the cross-sections while ácos qñ is diminished, and even may become negative. Several quantities such the Ioffe-Regel parameter for localization are calculated for the multiple scattering regime. We show that magnetic scattering favors the observation of localization of electromagnetic waves in three dimensions. Further, this is also verified for dynamical experiments, where we show that the diffusion constant can be very small. Since the magnetic permeability of the scatterers can vary significatively around the Curie-Weiss critical temperature, experiments should be done on the microwave region and the scatterers should be soft ferrites. Some aspects of such experiment are presented.
Save time & money - Smart Internet Solutions     

Tango Rapperswil
Tango Rapperswil